Should I have another HSV blood test to determine the cause for red spots on penis and burning in urethra?
User rating for this question
have a red spot on my penis and symptoms of burning in my urethra and tingling in my testicles. My urologist thinks I have prostatitis and is not worried about the red spot . Have been on antibiotics for 7 weeks. He gave me herpes HSV 1 &2 test which were negative. I had a cold sore on my mouth and started taking Famvir. My symptoms improved. I had the first blood test 7 weeks after symptoms started. Read you should wait 14 to 16 weeks. Should I have another HSV blood test to be sure? Please advise.
Posted Thu, 26 Dec 2013 in Urinary and Bladder Problems
Answered by Dr. P. T. Patil 23 minutes later
Brief Answer: It could be due to Ballanitis . Detailed Answer: Hello Thanks for your query,based on the facts that you have posted it appears that you have red spots on glans penis and have burning urination . I shall be happy if you can post me few more details to help me in making comments on your problem. 1) Did you have unprotected sex before getting these symptoms? 2) Did you have sex with female other than your wife ? 3) Did you get any discharge from the urethra ? 4) Do you have itching of glans and foreskin? 5)Have you done swab test of a secretion from lesion over your glans? Red spots on glans could be due to infection of glans penis (Ballanitis) or HSV . Please get culture and sensitivity test of a swab from the lesion (Red spots) done to trace out organisms and the antibiotics to which they are sensitive to. Please repeat the test for herpes infection after 2 more weeks. Hope I have answered your query ,please feel free to ask if you have more questions ,I shall be happy to help you Thanks and Regards. Dr.Patil.
Follow-up: Should I have another HSV blood test to determine the cause for red spots on penis and burning in urethra? 8 minutes later
(1) no (2) no (3) no (4)itching at red spot yes (5) no never had any secrectons
Answered by Dr. P. T. Patil 14 minutes later
Brief Answer: It is likely to be due to Ballanitis. Detailed Answer: Hello Thanks for feed back. It is likely to be due to Ballanitis .Please get your routine urine test and urine culture done to find out the organisms causing this infection and antibiotics to which they are sensitive to. Please take broad spectrum antibiotics like Cefotaxime along with urinary antiseptic like Nitrofurantoin twice daily and urine alkaliser thrice daily.and later on switch on to appropriate antibiotics as per culture report. Get the prescription of medicines from your family Physician. Ensure to clean your genitals with warm water and apply topical antibiotic ointment like Neosporin twice daily. Thanks and Regards, Dr.Patil.
People also viewed
- Hsv 1 in urethra
- Symptoms of vulvovaginal cancer
- Chunky discharge in toilet after urination
- T2c prostate cancer
- Purple spot penis urethra
- Red bumps in penis urethra
- Difficult urination after circumcision
- Circulation problems after lithotripsy
- What causes red urethra with pain in penis
- Does it hurt to urinate after a circumcision
- Dark spot in urethra penis
- Normal to urinate after drinking bottle water
- Swollen lymph nodes ovarian cancer
- Second recurrence of uterine cancer
- Mohs surgery for nose cancer